Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 72, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at May 13, 2002, 11:23 AM CDT for Marion County, Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 13, 2002, 11:23 AM CDT (16:23 UTC)
- Expired
- May 13, 2002, 12:00 PM CDT
- In force
- 37 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Marion County, TN
The radar
The Northeast Alabama radar (KHTX), 47 km from the middle of the area, began a volume at 16:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 618 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 131623 SVRMRX TNC115-131700- /NEW.KMRX.SV.W.0096.131621-131700/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 1121 AM CDT MON MAY 13 2002 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARION COUNTY IN EAST TENNESSEE * UNTIL NOON CDT * AT 1117 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 21 MILES NORTHWEST OF WHITWELL TO 39 MILES WEST OF JASPER....OR APPROACHING THE WESTERN BORDER OF MARION COUNTY...MOVING EAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... NEAR WHITWELL AROUND 1145 AM CDT THE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING... WINDS UP TO 70 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES... AND DAMAGE CHIMNEYS AND TV ANTENNAS. FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING. $$ LAT...LON 3527 8561 3502 8584 3502 8549 3522 8544
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 9:15 AM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, May 13, 9:15 AM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1015 AM EDT MON MAY 13 2002 LINE OF THUNDERSTORMS MOVING THROUGH OUR EASTERN ZONES WITH BEST STORMS IN THE NORTH. NEW WATCH BOX ISSUED TO REPLACE OLD ONE. WILL ISSUE UPDATE SHORTLY WITH NEW BOX. FRONT STILL IN WEST TN...BUT NOT MUCH CONVECTION DEVELOPING AHEAD OF IT. .MRX... NC...WIND ADVISORY FOR MONDAY FOR ZONES NCZ060>061. TN...WIND ADVISORY FOR MONDAY FOR ZONES TNZ012>018...TNZ035>047... TNZ067>074...TNZ081>087...TNZ098>102. VA...WIND ADVISORY FOR MONDAY FOR ZONES VAZ001>002...VAZ005>006... VAZ008. GH
In the hours before
Local storm report, May 13, 10:06 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
1106 AM EDT MON MAY 13 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1015 AM WALKER MOUNTAIN VA WIND DAMAGE
05/13/02 WASHINGTON TREES DOWN ON POWER LINES.
REPORTED BY POWER COMPANY.
GMLocal storm report, May 13, 10:07 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
1107 AM EDT MON MAY 13 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1015 AM WALKER MOUNTAIN VA WIND DAMAGE
05/13/02 WASHINGTON TREES DOWN ON POWER LINES.
REPORTED BY POWER COMPANY.
GMLocal storm report, May 13, 10:09 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
1109 AM EDT MON MAY 13 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1015 AM WALKER MOUNTAIN VA WIND DAMAGE
05/13/02 WASHINGTON TREES DOWN ON POWER LINES.
REPORTED BY POWER COMPANY.
GMLocal storm report, May 13, 10:10 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
1110 AM EDT MON MAY 13 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1015 AM WALKER MOUNTAIN VA WIND DAMAGE
05/13/02 WASHINGTON TREES DOWN ON POWER LINES.
REPORTED BY POWER COMPANY.
GMLocal storm report, May 13, 10:11 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
1111 AM EDT MON MAY 13 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1015 AM WALKER MOUNTAIN VA WIND DAMAGE
05/13/02 WASHINGTON TREES DOWN ON POWER LINES.
REPORTED BY POWER COMPANY.
GMLocal storm report, May 13, 11:16 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
1216 PM EDT MON MAY 13 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1015 AM WALKER MOUNTAIN VA WIND DAMAGE
05/13/02 WASHINGTON TREES DOWN ON POWER LINES.
REPORTED BY POWER COMPANY.
1030 AM SE SHADY VALLEY TN WIND DAMAGE
05/13/02 JOHNSON TREES DOWN ON HWY 421
SOUTHEAST OF SHADY VALLEY.
REPORTED BY LAW ENFORCEMENT
MEPThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 6:00 AM CDT | Severe Thunderstorm Warning | MRX | Morgan, Scott | 45 min |
| May 13, 6:49 AM CDT | Severe Thunderstorm Warning | MRX | Campbell | 26 min |
| May 13, 7:23 AM CDT | Severe Thunderstorm Warning | MRX | Anderson, Claiborne, Grainger, Knox, Union | 37 min |
| May 13, 7:46 AM CDT | Severe Thunderstorm Warning | MRX | Hancock | 44 min |
| May 13, 8:04 AM CDT | Severe Thunderstorm Warning | MRX | Hawkins | 41 min |
| May 13, 8:32 AM CDT | Severe Thunderstorm Warning | MRX | Sullivan | 43 min |
| May 13, 9:05 AM CDT | Severe Thunderstorm Warning | MRX | Carter, Johnson | 40 min |
| May 13, 9:58 AM CDT | Severe Thunderstorm Warning | MRX | Blount, Sevier | 47 min |
| May 13, 12:03 PM CDT | Severe Thunderstorm Warning | MRX | Marion, Sequatchie | 42 min |
| May 13, 12:19 PM CDT | Severe Thunderstorm Warning | MRX | Hamilton | 56 min |
| May 13, 12:51 PM CDT | Severe Thunderstorm Warning | MRX | Bradley, McMinn, Monroe, Polk | 54 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.